Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 97, NWS Blacksburg, VA

September 16, 2018Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Sep 16, 2018, 7:47 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2018, 7:47 PM EDT (23:47 UTC)
Expired
Sep 17, 2018, 1:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 8:30 PM EDTFLASH FLOODWsw Reidsville, NCWATER OVER TOP OF COURTLAND AVE. ROAD CLOSED BETWEEN SPRING ST AND MAGNOLIA AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

944 
WGUS51 KRNK 162347
FFWRNK
NCC033-157-170545-
/O.NEW.KRNK.FF.W.0097.180916T2347Z-180917T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
747 PM EDT SUN SEP 16 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Rockingham County in north central North Carolina...
  Caswell County in north central North Carolina...

* Until 145 AM EDT

* At 747 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Eden...
  Reidsville...
  Wentworth...
  Mayodan...
  and Madison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8004 3654 8003 3654 7914 3624 7915

$$

KK
2 follow-up statements
651 
WGUS71 KRNK 170150
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
950 PM EDT SUN SEP 16 2018

NCC033-157-170545-
/O.CON.KRNK.FF.W.0097.000000T0000Z-180917T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Caswell NC-
950 PM EDT SUN SEP 16 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR 
ROCKINGHAM AND CASWELL COUNTIES...

At 947 PM EDT, Doppler radar indicated heavy rain across the warned 
area. Up to two inches of rain have already fallen. Flash flooding 
was reported on Coutland Avenue in Reidsville in Rockingham county. 

Some locations that will experience flooding include...
Eden...
Reidsville...
Wentworth...
Mayodan...
and Madison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8004 3654 8003 3654 7914 3624 7915

$$

KK
025 
WGUS71 KRNK 170551
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
151 AM EDT MON SEP 17 2018

NCC033-157-170558-
/O.EXP.KRNK.FF.W.0097.000000T0000Z-180917T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Caswell NC-
151 AM EDT MON SEP 17 2018

...THE FLASH FLOOD WARNING FOR ROCKINGHAM AND CASWELL COUNTIES
HAS EXPIRED.

Widespread heavy rain has ended, however high water remains in 
several locations.  At least 13 roads across Rockingham County
are flooded and closed.  Jacobs Creek near Madison and 
Troublesome Creek near Reidsville are out of their banks and
flooding adjacent areas. As a result of the general flooding
that continues across Rockingham County, the Flash Flood Warning
will be replaced with a Flood Warning through the remainder of
the night.

With respect to Caswell County, flooding is not currently being
reported by local emergency management officials.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3626 8004 3654 8003 3654 7914 3624 7915

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:53 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 16, 3:53 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
353 PM EDT Sun Sep 16 2018

.SYNOPSIS...
Florence will continue to track northwest across the extreme western
Carolinas this evening before becoming a remnant low over eastern
Kentucky tonight. This system should finally exit through the Ohio
Valley on Monday. Periods of heavy rain and gusty winds will
accompany this system bringing the threat of significant flooding
through Monday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 345 PM EDT Sunday...

Bands of heavier rainfall slowly evolving north aided by weak
instability across eastern sections with a feed of showers into the
Blue Ridge. Otherwise expecting more stratiform rainfall compliments
of the low level wedge, to gradually increase with embedded heavier
bands developing from south to north this evening. Main concern for
torrential rainfall will come in a window from after sunset southern
half to across northern/eastern sections during the early morning
hours of Monday. Latest Hi-Res models suggest a strong convergence
axis to lift north by midnight, espcly where the flow transitions to
a more south to southeast component beneath the departing wedge.
This likely to spell an axis of heavy rain lifting north with
enhanced amounts of over 5 inches due to topography along the Blue
Ridge despite lack of upslope until the flow turns more southeast.
Increasing helicity along this band likely the biggest threat for
spin up tornadoes with perhaps another burst of higher winds with
this feature. Thus planning to extend the wind advisory out until
midnight with some gusty winds even possible out to the Blue Ridge
pending the depth of this band. Since SREF QPF along with the latest
ECMWF output shows an enhanced band of heavier rain up along the
northern Blue Ridge per easterly flow, will expand the flash flood
watch north into the Va Highlands and southern Shenandoah Valley
where flash flood guidance is a bit lower at this point. Otherwise
categorical pops with lows mainly in the 60s overnight.

Florence remnant lifts by to the northwest on Monday allowing warm
advection to win out as a dry slot emerges across the southwest
during the morning with soundings showing some drying aloft. However
appears will still have bands of heavier rain around in the morning
mainly north and east with perhaps little southwest pending just how
fast the punch of dry air arrives. Main question Monday afternoon
will be with convective coverage as heating promotes better
instability with guidance showing perhaps a band of stronger storms
developing east of the mountains later in the afternoon along a
residual trough axis trailing from part of Florence. Even a few
clusters possible mountains if things dont mix out under drying
aloft and low level mixing. Thus maintaining high pops with more
thunder mention before tapering from the southwest again late. Highs
muggy given tropical moisture around with highs possibly topping 80
east and into the 70s mountains.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 345 PM EDT Sunday...

Tropical remnants lift north of us Monday night, moving into
New England Tuesday. Showers may linger us upper shortwave
energy and remnant 5H trof passes over head. After that...look
for clearing and drying as High pressure build back over the
region Wednesday.

It will remain breezy Tuesday in the wake of the departing storm
system, pressure rises behind the system suggesting speeds of 15
to 25 mph...with gusts up to 30 mph along the ridge
crests...from a northwesterly direction.

Drying Tuesday night and Wednesday will bring clearing skies
with a return to mostly sunny conditions Wednesday. Temperatures
will favor above seasonal values as subtropical ridge of high
pressure re-emerges over the southeastern CONUS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 345 PM EDT Sunday...

Subtropical ridge of high pressure is forecast to build across
the southeastern CONUS for Thursday and Friday favoring above
temperatures for the remainder of the week. Dewpoints will also
remain elevated, so anticipating summer-like conditions. A cold
front will approach from the northwest late in the week
providing an uptick in shower/storm chances for the weekend.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
As of 1255 PM EDT Sunday...

Persistence forecast continues at least this afternoon into
early Monday as expect poor flying conditions as the result of
low cigs and vsbys into the overnight.

Expect rain to become more widspread from south to north into
early this evening and heavy at times, especially south of a
KLWB-KROA-KLYH line. Going to see heavier rain bands move
northward into areas east of KBLF-KLWB by midnight with this
heavy rain shifting northeast late.

Ceilings/vsbys will fluctuate between LIFR to low end MVFR into
Monday morning.

Northeast winds to remain gusty at times this afternoon before
turning more east and southeast with stronger gusts of above 30
kts possible, primarily confined to rain bands overnight.

Rainfall becomes more showery on Monday with lingering bands of
showers and perhaps thunderstorms into Monday afternoon espcly
east of the Blue Ridge. As the flow turns more south to
southwest as Florence moves west of the Appalachians, will see
increasing ceilings, but still not expecting anything better
than high end MVFR until Monday afternoon.

Confidence is high on sub-VFR cigs/vsbys and medium on overall
timing of them. High confidence in winds as well.

Extended Discussion...

Will finally see Florence shift north of us by Monday night
with conditions improving. A weak upper low may bring added
showers for Tuesday with possible periods of sub-VFR Tuesday
afternoon. VFR conditions are then expected for Wednesday
through Friday with high pressure over the area.

Confidence gradually transitions to above average by Monday
night into the middle of next week.

&&

.HYDROLOGY...
As of 400 PM Sunday...

Finally into the long-advertised event with bands of moderate to
heavy rainfall across the CWA since this morning. Amounts over the
past few days have ranged from over 3 inches, with isolated 5 inch
amounts in parts of North Carolina and along the Blue Ridge in
Virginia to very little in the far north. The threat for flash
flooding remains overnight with WPC maintaining High Risk overnight
for exceeding flash flood guidance and a still Moderate risk
tomorrow. WPC QPF has backed off some from the truly alarming
forecast rainfall totals of previous days which will have an impact
on the river forecasts but is still substantial enough in the next
24 hours for the Flash Flood Watch to continue or for the expansion
to the northern border of the CWA which was issued this afternoon.
River flood warnings are out along the Dan, Yadkin and just issued
for the New. With the lowered QPF, considerably lower stages now
forecast on the New River compared to previous guidance. Again
the difficulties of issuing river forecasts based all or mostly
on QPF are illustrated. Could still see some minor flooding on
the Roanoke River but these forecast levels are way down from
the projections yesterday. The biggest questions remain on the
Dan and Yadkin rivers where forecasts for Major flooding were
issued last night and we are awaiting updated guidance from
SERFC. High-res CAM models including the HRRR still showing
heavy banded rainfall lifting northwest into Yadkin, Wilkes,
Surry and Watauga counties this evening and this area will be a
potential prime focus for flash flooding.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Monday evening for VAZ007-009>020-
     022>024-032>035-043-044-058.
     Wind Advisory until midnight EDT tonight for VAZ007-009-010-
     012-013-015>017-032.
NC...Flash Flood Watch through Monday evening for NCZ001>006-
     018>020.
     Wind Advisory until midnight EDT tonight for NCZ001>003-
     018>020.
WV...Flash Flood Watch through Monday evening for WVZ042>044-507-
     508.
     Wind Advisory until midnight EDT tonight for WVZ042.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/JH/WP
HYDROLOGY...PC
Hazardous weather outlook, Sep 16, 3:35 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
335 PM EDT Sun Sep 16 2018

VAZ018>020-023-024-034-035-WVZ043-044-507-508-171945-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
335 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

VAZ045>047-059-171945-
Campbell-Appomattox-Buckingham-Charlotte-
335 PM EDT Sun Sep 16 2018

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Heavy rainfall will start to move into the area this evening into the
overnight. Localized flash flooding may occur.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Excessive rainfall from the remnants of Florence will impact the
area Monday. Some spots could see isolated strong thunderstorms that
could produce enough added rainfall for flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

NCZ004>006-VAZ011-014-022-033-043-044-058-171945-
Stokes-Rockingham-Caswell-Giles-Montgomery-Roanoke-Franklin-Henry-
Pittsylvania-Halifax-
335 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
south central Virginia, southwest Virginia and west central
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

NCZ001>003-018>020-VAZ007-009-010-012-013-015>017-032-WVZ042-171945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Wythe-Pulaski-Grayson-Carroll-Floyd-Patrick-Mercer-
335 PM EDT Sun Sep 16 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, there is an isolated risk for quick spinups of
tornadoes into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor for flooding, downed trees and
power lines, along with possible tornadoes Sunday. Please email your
rainfall and severe weather reports to rnk.skywarn@noaa.gov or pass
them along on our US National Weather Service Blacksburg VA Facebook
page.

In the hours before

Special weather statement, Sep 16, 6:44 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
644 PM EDT SUN SEP 16 2018

VAZ058-059-162330-
Halifax-Charlotte-
644 PM EDT SUN SEP 16 2018

...Confirmed Tornado in Vance County North Carolina...

A confirmed tornado is moving northwest through Vance County North
Carolina approaching the Virginia border. If this tornado holds
together, a tornado warning will be needed for parts of Halifax or
Charlotte County or parts of both counties.

LAT...LON 3664 7856 3664 7858 3665 7859 3665 7860
      3669 7865 3668 7869 3679 7880 3692 7860
      3682 7855 3670 7865 3668 7863 3665 7857
TIME...MOT...LOC 2243Z 148DEG 27KT 3650 7845

DS
Local storm report, Sep 16, 7:04 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
704 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLOOD            4 NW ENNICE             36.59N 81.04W
09/16/2018                   GRAYSON            VA   911 CALL CENTER

            COLD SPRINGS LANE ALONG THE LITTLE RIVER IS CLOSED DUE TO
            FLOOD WATERS AT A LOW WATER CROSSING BRIDGE.

&&

SK
Local storm report, Sep 16, 7:25 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       5 ENE ROCKY MOUNT       37.03N 79.80W
09/16/2018  E0.00 INCH       FRANKLIN           VA   BROADCAST MEDIA

            VDOT HAS CLOSED A STRETCH OF WEBSTER ROAD JUST PAST
            LUMBSDEM FARM BECAUSE OF CONCERN THE ROAD MAY HAVE BEEN
            DAMAGED FROM FLOODING.

&&

LOCONTO
Local storm report, Sep 16, 7:27 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     NON-TSTM WND DMG 1 W BOONE               36.21N 81.69W
09/16/2018                   WATAUGA            NC   TRAINED SPOTTER

            TWO LARGE TREES UPROOTED ON POND RD BY NON-THUNDERSTORM
            WINDS AND HEAVY RAIN.

&&

SK
Local storm report, Sep 16, 7:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     FLASH FLOOD      4 SSE ENNICE            36.50N 80.96W
09/16/2018                   ALLEGHANY          NC   TRAINED SPOTTER

            HIGH WATER COVERING EVANS ROAD IN ENNICE.

&&

LOCONTO
Special weather statement, Sep 16, 7:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
733 PM EDT SUN SEP 16 2018

VAZ058-059-162345-
Halifax-Charlotte-
733 PM EDT SUN SEP 16 2018

...Vance County Tornado Has Dissipated...

The tornado that was in Vance County, North Carolina, has dissipated
and will not pose a threat to either Halifax or Charlotte Counties.
We will continue to monitor radar for any additional potential
threats to the area.

LAT...LON 3664 7857 3664 7858 3669 7865 3669 7868
      3668 7869 3679 7880 3692 7860 3682 7855
      3670 7865 3668 7862 3665 7857 3663 7855
TIME...MOT...LOC 2330Z 337DEG 6KT 3679 7866

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 9:28 PM EDTRiver Flood WarningRNKRockingham4 days
Sep 15, 9:28 PM EDTRiver Flood WarningRNKCaswell, Rockingham5 days
Sep 15, 9:37 PM EDTRiver Flood WarningRNKWilkes53 hr
Sep 15, 9:37 PM EDTRiver Flood WarningRNKSurry, Yadkin36 hr
Sep 16, 5:02 PM EDTAreal Flood WarningRNKAlleghany, Surry, Wilkes31 min
Sep 16, 5:27 PM EDTFlash Flood WarningRNKAlleghany, Surry, Wilkes10 hr
Sep 16, 6:41 PM EDTFlash Flood WarningRNKSurry, Wilkes, Yadkin6 hr
Sep 16, 7:00 PM EDTFlash Flood WarningRNKStokes9 hr
Sep 16, 7:35 PM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga6 hr

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.